MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145048
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, four months after catheter insertion, leakage was noted at the junction of the extension tube and bifurcate.The catheter was not repaired.Tego was not utilized.There was no luer adapter issue.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, four months after catheter insertion, before the initiation of dialysis treatment, leakage was noted at the junction of the extension tube and bifurcate.A catheter exchange was scheduled urgently to resolve the issue.There was no blood loss.Blood stain was noticed when accessing the catheter.Blood transfusion was not required.There was no treatment due to the leakage and hd (hemodialysis) until the catheter was changed.The catheter was not repaired.Tego was not utilized.There was no luer adapter issue.Betadine and chloraprep were used as cleaning agents and no other topical agents were used for the catheter.No ointment utilized at the exit site.Chlorhexidine impregnated dressing was used as wound dressing and it included cleaning agents or antimicrobial properties.The cleaning agents were allowed to dry thoroughly prior to dressing the area.The patient was not responsible for any type of catheter maintenance.The cleaning agents never switched over the life of the catheter and never mixed.The site n ever used sepsiderm to clean the catheter.There was no protocol change for cleaning agents used recently.The patient themselves was not using any type of cleaning agent or antibiotic on the catheter.The catheter was mainly used for hemodialysis only.They used transparent dressing, hypafix, and statlock (dialysis) to hold the catheter in the patient.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, four months after insertion of the chronic dialysis catheter, before the initiation of dialysis treatment, leakage was noted at the junction of the venous port/extension tube and bifurcate where a crack observed.There was unspecified amount of blood loss and blood transfusion was not required.There was no treatment due to the leakage and hd (hemodialysis) until the catheter to be changed.A catheter exchange was scheduled urgently to resolve the issue, the new device was used successfully, and the procedure was completed.It was stated that the clamps were not moved to a new location after treatment.The catheter was not repaired.Tego was not utilized.There was no luer adapter issue.Betadine and chloraprep were used as cleaning agents and no other topical agents were used for the catheter.No ointment utilized at the exit site.Chlorhexidine impregnated dressing was used as wound dressing and it included cleaning agents or antimicrobial properties.The cleaning agents were allowed to dry thoroughly prior to dressing the area.The patient was not responsible for any type of catheter maintenance.The cleaning agents never switched over the life of the catheter and never mixed.The site never used sepsiderm to clean the catheter.There was no protocol change for cleaning agents used recently.The patient themselves was not using any type of cleaning agent or antibiotic on the catheter.The catheter was mainly used for hemodialysis only.They used transparent dressing, hypafix, and statlock (dialysis) to hold the catheter in the patient.Flushing was not done prior to use.There was no patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
avi kluger
5920 longbow drive
boulder, CO 80301
3035306582
MDR Report Key11826833
Report Number3009211636-2021-00107
Device Sequence Number14456848
Product Code MSD
UDI-Device Identifier10884521013278
UDI-Public10884521013278
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2021
Device Model Number8888145048
Device Catalogue Number8888145048
Device Lot Number1831600237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer05/25/2021
12/14/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/15/2021
01/03/2022
Date Device Manufactured12/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale